Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 267, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2012, 6:02 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 6:02 PM CDT (23:02 UTC)
- Expired
- Sep 26, 2012, 6:29 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 6:07 PM CDT | HAIL 2 | 3 N Grove, OK | PICTURES RECEIVED OF GOLFBALL AND HEN EGG HAIL. |
| Sep 26, 6:17 PM CDT | HAIL 1.25 | 5 W Tiff City, OK | HALF DOLLAR SIZE HAIL LASTED ABOUT 3 MIN AND THE SENECA-CAYUGA DEPT OF PUBLIC SAFETY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
329 WUUS54 KTSA 262302 SVRTSA OKC041-115-262345- /O.NEW.KTSA.SV.W.0267.120926T2302Z-120926T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 602 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA SOUTHEASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 645 PM CDT * AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERNICE STATE PARK...MOVING EAST AT 35 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HONEY CREEK STATE PARK AND GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3652 9461 3649 9500 3667 9500 3677 9461 TIME...MOT...LOC 2302Z 256DEG 31KT 3661 9485 $$
2 follow-up statements
597 WWUS54 KTSA 262312 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 612 PM CDT WED SEP 26 2012 OKC041-115-262345- /O.CON.KTSA.SV.W.0267.000000T0000Z-120926T2345Z/ DELAWARE OK-OTTAWA OK- 612 PM CDT WED SEP 26 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHEASTERN OTTAWA AND NORTHERN DELAWARE COUNTIES... AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROVE...MOVING EAST AT 35 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIFF CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3652 9461 3649 9500 3667 9500 3677 9461 TIME...MOT...LOC 2313Z 256DEG 31KT 3663 9473 $$
466 WWUS54 KTSA 262329 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 629 PM CDT WED SEP 26 2012 OKC041-115-262339- /O.CAN.KTSA.SV.W.0267.000000T0000Z-120926T2345Z/ DELAWARE OK-OTTAWA OK- 629 PM CDT WED SEP 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND NORTHERN DELAWARE COUNTIES IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3652 9461 3649 9500 3667 9500 3677 9461 TIME...MOT...LOC 2329Z 256DEG 31KT 3666 9456 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:24 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 26, 3:24 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 324 PM CDT WED SEP 26 2012 .DISCUSSION... EARLY MORNING THUNDERSTORMS HAVE GENERATED A WEST TO EAST BOUNDARY THROUGH THE MIDDLE OF THE FORECAST AREA NEAR INTERSTATE 40. THIS WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT. EXPECT AREAS NORTH OF THAT BOUNDARY TO FILL IN WITH WIDESPREAD PRECIP OVERNIGHT. THURSDAY THROUGH FRIDAY FEATURE RIPPLES OF ENERGY ACTING ON THE FRONTAL BOUNDARY. A REAL GOOD SHOT OF RAIN FOR PLACES NORTH OF INTERSTATE 40. FRIDAY NIGHT INTO SATURDAY BOUNDARY AND PRECIP SETTLES ON SOUTH OF THE RED RIVER. DRY SATURDAY NIGHT ON WELL INTO NEXT WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 68 83 66 78 / 80 60 70 70 FSM 69 89 67 82 / 50 50 50 60 MLC 70 90 66 84 / 50 40 40 40 BVO 64 82 63 77 / 80 60 70 70 FYV 65 82 63 77 / 60 70 70 70 BYV 66 82 65 76 / 70 60 70 70 MKO 68 85 66 80 / 70 60 60 60 MIO 65 81 63 76 / 90 60 70 70 F10 69 85 66 80 / 70 60 50 60 HHW 70 91 67 87 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....21
Hazardous weather outlook, Sep 26, 5:13 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED SEP 26 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED SEP 26 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ONGOING STRONG TO SEVERE THUNDERSTORMS IN MCINTOSH AND PITTSBURG COUNTIES ARE WEAKENING QUICKLY AND WILL LIKELY BE BELOW SEVERE LIMITS BY SUNSET. VERY HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN A CONTINUED FLASH FLOOD THREAT INTO EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS MAY FORM THIS EVENING...MAINLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THERE WILL BE A LIMITED HAIL THREAT WITH THESE STORMS IF THEY DO INDEED DEVELOP. MORE WIDESPREAD THUNDERSTORMS WILL SPREAD INTO EASTERN OKLAHOMA FROM THE WEST LATER TONIGHT AND MAY REACH NORTHWEST ARKANSAS TOWARDS MORNING. A LIMITED SEVERE WEATHER THREAT WILL ALSO EXIST WITH THESE STORMS...ALTHOUGH HEAVY RAINFALL WILL BE THE BIGGER CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA THE NEXT COUPLE DAYS WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 26, 5:13 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 4 NW HANNA 35.25N 95.94W
09/26/2012 MCINTOSH OK EMERGENCY MNGR
FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.
&&
JDSLocal storm report, Sep 26, 5:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 4 NW HANNA 35.25N 95.94W
09/26/2012 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL OBSERVED AT HWY 9 AND THE INDIAN NATION
TURNPIKE.
0329 PM HAIL 5 NE HANNA 35.26N 95.83W
09/26/2012 E1.25 INCH MCINTOSH OK EMERGENCY MNGR
LAW ENFORCEMENT REPORTING HALF DOLLAR HAIL ON HWY 9 2
EAST OF SH 52. RELAYED THROUGH EM.
0406 PM TSTM WND GST CROWDER 35.12N 95.67W
09/26/2012 E80.00 MPH PITTSBURG OK STORM CHASER
STORM CHASER ESTIMATED 80 MPH WINDS. RELYAED BY MEDIA.
0406 PM HAIL CROWDER 35.12N 95.67W
09/26/2012 E1.75 INCH PITTSBURG OK STORM CHASER
STORM CHASER REPORTED QUARTER SIZE HAIL WITH OCCASIONAL
GOLF BALL HAIL. RELAYED BY MEDIA.
0451 PM FLASH FLOOD CROWDER 35.12N 95.67W
09/26/2012 PITTSBURG OK EMERGENCY MNGR
WIDESPREAD FLOODING REPORTED IN CROWDER.
0503 PM FLASH FLOOD 4 NW HANNA 35.25N 95.94W
09/26/2012 MCINTOSH OK EMERGENCY MNGR
FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.
&&
JDSLocal storm report, Sep 26, 5:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 5 NE HANNA 35.26N 95.83W
09/26/2012 E1.25 INCH MCINTOSH OK EMERGENCY MNGR
LAW ENFORCEMENT REPORTING HALF DOLLAR HAIL ON HWY 9 2
EAST OF SH 52. RELAYED THROUGH EM.
&&
JDSLocal storm report, Sep 26, 5:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 1 N MCALESTER 34.95N 95.77W
09/26/2012 E1.00 INCH PITTSBURG OK TRAINED SPOTTER
DIME TO QUARTER HAIL REPORTED.
&&
SAALocal storm report, Sep 26, 5:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL NNW MCALESTER 34.93N 95.77W
09/26/2012 E1.00 INCH PITTSBURG OK EMERGENCY MNGR
0518 PM TSTM WND GST MCALESTER 34.93N 95.77W
09/26/2012 M73.00 MPH PITTSBURG OK TRAINED SPOTTER
SCATTERED LIMBS DOWN AROUND TOWN.
&&
SAASpecial weather statement, Sep 26, 6:00 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED SEP 26 2012
OKZ073-262345-
PITTSBURG OK-
600 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ARPELAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAVANNA...HAYWOOD...ARPELAR AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3486 9609 3505 9610 3507 9607 3509 9607
3512 9603 3513 9575 3481 9579 3483 9610
3486 9610
TIME...MOT...LOC 2300Z 268DEG 16KT 3498 9611The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:19 AM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Sep 26, 12:55 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Pawnee | 50 min |
| Sep 26, 1:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Sep 26, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Sep 26, 2:22 PM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Sep 26, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Pittsburg | 63 min |
| Sep 26, 3:02 PM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| Sep 26, 3:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Sep 26, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 60 min |
| Sep 26, 4:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Sep 26, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Pittsburg | 54 min |
| Sep 26, 4:41 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Sep 26, 4:55 PM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Sep 26, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 62 min |
| Sep 26, 6:00 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Sep 26, 6:10 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.